Journal of Nonlinear Mathematical Physics

Volume 10, Issue 4, November 2003, Pages 539 - 554

A Variational Principle for Volume-Preserving Dynamics

Authors
Giuseppe Gaeta, Paola Morando
Corresponding Author
Giuseppe Gaeta
Received 8 February 2003, Accepted 26 March 2003, Available Online 1 November 2003.
DOI
https://doi.org/10.2991/jnmp.2003.10.4.7How to use a DOI?
Abstract
We provide a variational description of any Liouville, i.e. volume preserving, autnomous vector field on a smooth manifold. This is obtained via a "maximal degree" variational principle; critical sections for this are integral manifolds for the Liouville vector field. We work in coordinates and provide explicit formulae.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
10 - 4
Pages
539 - 554
Publication Date
2003/11
ISSN (Online)
1776-0852
ISSN (Print)
1402-9251
DOI
https://doi.org/10.2991/jnmp.2003.10.4.7How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Giuseppe Gaeta
AU  - Paola Morando
PY  - 2003
DA  - 2003/11
TI  - A Variational Principle for Volume-Preserving Dynamics
JO  - Journal of Nonlinear Mathematical Physics
SP  - 539
EP  - 554
VL  - 10
IS  - 4
SN  - 1776-0852
UR  - https://doi.org/10.2991/jnmp.2003.10.4.7
DO  - https://doi.org/10.2991/jnmp.2003.10.4.7
ID  - Gaeta2003
ER  -